Hail, Boone
- When
- June 10, 12:28 PM CST
- Where
- Boone County, Bergman
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.320, -93.000
A cold front arrived in Arkansas on June 8th and stalled across the region. The front separated very warm and moist air to its west from drier conditions farther east.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front arrived in Arkansas on June 8th and stalled across the region. The front separated very warm and moist air to its west from drier conditions farther east. On the 10th, thunderstorms popped up in the western counties where moisture was most abundant. Storms built from western into central sections of the state as the afternoon progressed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 10, 11:17 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1217 PM CDT SUN JUN 10 2007 .AVIATION... VFR CONDITIONS EXPECTED FOR THE SOUTHERN TAFS...WITH A TEMPO GROUP FOR MVFR. TSRA WILL STAY IN THE NORTH AND WEST OF OUR AREA...WITH TSRA ONLY MENTIONED AT KHRO AND KBPK. THERE WILL BE A BREAK AFTER SUNSET OVER THE NORTH THIS EVENING...BEFORE A SYSTEM OVER MISSOURI BEGINS TO MOVE SOUTH TO BRING ANOTHER ROUND OF TSRA TO KHRO AND KBPK. && .PREV DISCUSSION... /ISSUED 1050 AM CDT SUN JUN 10 2007/ UPDATE... RATHER BENIGN WEATHER PATTERN IN THE AREA SYNOPTICALLY WITH HIGH PRESSURE ALOFT COVERING THE AREA AND A SURFACE RIDGE MAINLY IN EASTERN SECTIONS. WARM AND QUITE HUMID AIR COVERS THE AREA ESPECIALLY THE WESTERN HALF AND THIS WILL RESULT IN STRONG INSTABILITY. SOME BOUNDARIES FROM CONVECTION OVER THE PAST DAY OR TWO ARE LIKELY PRESENT AND THIS ALONG WITH HEATING AND THE STRONG INSTABILITY WILL RESULT IN DEVELOPMENT OF ISOLATED THUNDERSTORMS THIS AFTERNOON. KLZK SOUNDING THIS MORNING WAS VERY MOIST WITH PRECIP WATER NEAR 2 INCHES AND K INDEX OVER 40. FREEZING LEVELS WERE VERY HIGH...OVER 14 000 FT WITH WET BULB ZERO OVER 12 000 FT. THIS MAKES THE POTENTIAL FOR LOCALLY HEAVY RAIN VERY GOOD WITH ANY STORMS THAT DEVELOP. THE HIGH FREEZING LEVELS SHOULD LIMIT POTENTIAL FOR SEVERE HAIL AND WINDS ALOFT ARE QUITE LIGHT DUE TO THE PROXIMITY OF THE UPPER RIDGE SO STORMS THAT DEVELOP WILL NOT MOVE MUCH WHICH WILL INCREASE THE CHANCE OF LOCALIZED HEAVY RAINFALL. IT APPEARS THE MAIN RISK OF SEVERE WEATHER WOULD BE FROM DAMAGING WINDS AND MICROBURSTS. WITH HIGHER DEW POINTS IN THE WEST...INCREASED POPS TO 30 PERCENT IN THE NORTH AND WEST FOR THIS AFTERNOON AND LEFT THE REST OF THE AREA AT 20 PERCENT. TEMP FORECASTS LOOK GOOD AND WERE LEFT UNCHANGED. DEW POINTS WERE TWEAKED A LITTLE TO BETTER FIT OBSERVED DATA. FOR TONIGHT...HAVE CONCERN ABOUT AN MCS AFFECTING PARTS OF THE NORTH AS SOME OF THE MODELS HAVE BEEN ADVERTISING. STILL A LOT OF UNCERTAINTY ABOUT HOW THIS WILL UNFOLD BUT HAVE ENOUGH CONFIDENCE TO BOOST POPS TO 30 PERCENT FOR TONIGHT AND INCREASED QPF FOR THAT AREA. ALSO MENTIONED LOCALLY HEAVY RAIN AS SOME AREAS COULD GET VERY HEAVY RAIN IF AN MCS SHOULD FORM AND MOVE INTO THE AREA. DID NOT GO TOO CRAZY YET DUE TO UNCERTAINTIES AND THE HEAVIEST RAIN COULD STAY OUT OF THE CWA. LEFT THE REST OF THE FORECAST UNCHANGED FOR NOW. 29 PREV DISCUSSION... /ISSUED 217 AM CDT SUN JUN 10 2007/ SHORT TERM...TODAY THROUGH WEDNESDAY CONVECTION OVER SOUTHERN KANSAS AND EASTERN NEW MEXICO PROVIDING BLOWOFF INTO THE AREA. SMALL DEWPOINT DEPRESSION...ALONG WITH LACK OF CLOUDS IN SOME AREAS HAVE ALLOWED PATCHY FOG AND SOME LOW CLOUDS TO FORM...PARTICULARLY IN WESTERN AND SOUTHWEST ARKANSAS...AND IN THE VALLEYS OF NORTH CENTRAL ARKANSAS. CLOUDS WILL SCATTER OUT DURING THE MORNING...WITH DAYTIME HEATING ALLOWING FOR READINGS IN THE 80S TO LOWER 90S BY THE AFTERNOON. UPPER AIR ANALYSIS REVEALS THAT H5 RIDGE IS STILL FIRMLY IN PLACE OVER THE WESTERN GULF OF MEXICO. WHILE THIS WILL INHIBIT WIDESPREAD CONVECTION...ISOLATED/SCATTERED STORMS WILL BE POSSIBLE AS DAYTIME HEATING AND LOW LEVEL MOISTURE INTERACT WITH SEVERAL IMPULSES MOVING ACROSS THE NORTHERN PERIPHERY OF THE RIDGE. ALSO...OUTFLOW FROM STORMS ON SATURDAY NIGHT WILL PROVIDE NEEDED LIFTING MECHANISMS FOR CONVECTIVE ACTIVITY. FORECAST SOUNDINGS FOR THIS AFTERNOON INDICATE A DOWNBURST-TYPE ENVIRONMENT...WITH FORECAST CAPES EXPECTED TO BE IN THE 2-3000 J/KG RANGE...NEGATIVE LIFTED INDICES AND PRECIPITABLE WATERS IN THE 1.5 TO 2 INCH RANGE. BOTTOM LINE IS THAT STORMS THAT DO DEVELOP WILL HAVE A CHANCE OF BECOMING SEVERE...WITH A WIND AND HAIL THREAT. ALSO...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK...BUT WILL KEEP OUT OF THE FORECAST AS WIDESPREAD ACTIVITY IS NOT EXPECTED. MODELS THEN TRY TO DEVELOP AN MCS TONIGHT INVOF WESTERN MISSOURI. SOLUTIONS DIFFER ON THE PATH CONVECTION ASSOCIATED WITH THIS SYSTEM WILL TAKE...WITH THE NAM BRINGING IT ACROSS NORTHERN ARKANSAS AND THE GFS BRINGING IT ACROSS SOUTHERN MISSOURI INTO THE BOOTHEEL. AT ANY RATE...EXPECT SOME ISOLATED SHOWERS/STORMS NEAR NORTHERN ARKANSAS AROUND SUNRISE WITH MORE DIURNALLY DRIVEN CONVECTION DURING THE DAY OVER THE REMAINDER OF THE FORECAST AREA. EXPECT MORE DIURNAL CONVECTION ON TUESDAY AND WEDNESDAY...AS OUTFLOW REMAINS OVER THE REGION...AND MOISTURE AND DAYTIME HEATING INTERACT. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY OVERALL THE MEDIUM RANGE MODELS IN DECENT ENOUGH AGREEMENT IN THE SYNOPTIC SCALE BUT THERE ARE SOME DIFFERENCES OF NOTE. GFS APPEARS TO BE TOO AGGRESSIVE TRYING TO MOVE THINGS THROUGH BASED ON THE AMPLITUDE OF THE UPSTREAM RIDGING AND IS THE OUTLIER WITH ECMWF REMAINING THE MOST CONSISTENT AND IS SUPPORTED BY THE OTHER MODELS. THAT BEING SAID...WILL TREND TOWARDS THE ECMWF SOLUTION THIS MORNING. PERIOD INITIATES WITH SOME SORT OF REX BLOCKING OVER THE NATIONS MIDSECTION WITH UPPER LEVEL RIDGING OVER SOUTHERN ONTARIO AND UPPER LEVEL LOW SOMEWHERE OVER THE MID TENNESSEE VALLEY WITH GFS CONSIDERABLY STRONGER WITH THIS FEATURE VERSUS THE OTHER MODELS. NEXT UPPER TROUGH WILL BE LOCATED OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES FLATTENING OUT THE PERSISTENT WESTERN CONUS RIDGE...AT LEAST TEMPORALLY. RESULTANT BAROCLINIC ZONE WILL STRETCH ACROSS THE CENTRAL CONUS AND ALONG THE OKLAHOMA/ARKANSAS BORDER. FRONT WILL MEANDER AROUND THE AREA FOR THE MAJORITY OF THE PERIOD AND INTERACT WITH ABUNDANT LOW LEVEL MOISTURE BUT NOT HAVE A LARGE IMPACT ON OUR SENSIBLE WEATHER. WITH AREA UNDER SOME DEGREE OF RIDGING THROUGH THE PERIOD...EXPECT WARM AND HUMID CONDITIONS TO CONTINUE WITH DIURNALLY DRIVEN CONVECTION BUT ONLY SLIGHT CHANCE TO CHANCE POPS CAN BE JUSTIFIED AT THIS TIME. MAV/MEX NUMBERS LOOK GOOD AND ARE GENERALLY ACCEPTED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 735 AM CDT SUN JUN 10 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 735 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS WARM TEMPERATURES AND ABUNDANT MOISTURE COMBINE TO INCREASE INSTABILITY. WITH SEVERAL BOUNDARIES LEFT OVER FROM THUNDERSTORM ACTIVITY SATURDAY NIGHT...PRECIPITATION CHANCES WILL INCREASE... MAINLY OVER WESTERN SECTIONS OF THE STATE. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. WITH PLENTY OF MOISTURE IN PLACE... LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY. THESE THUNDERSTORMS WILL QUICKLY DISSIPATE AFTER SUNSET. SHOWERS AND THUNDERSTORMS MAY REDEVELOP ALONG THE ARKANSAS AND MISSOURI BORDER LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE WILL BE PASSING THROUGH CENTRAL MISSOURI. HEAVY RAINFALL WILL REMAIN A POSSIBILITY IN THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK 56
The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
9 hail, 4 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Corn crops were blown down.
Trees were blown down in a yard.
Trees were blown down.
Grant 58 flooded near Stagecoach Road.
Water was over Stagecoach Road.
Trees and power lines were blown down, temporarily blocking Grant 58.
Some roads were under water near Ico.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28733, 28734, 33995, 28735, 28736, 28737, 28738, 28739, 28740, 28741, 28742, 28743, 28747, 40539, 28745, 28746.